Alert archive / California / High Wind Watches in 2016

High Wind Watch 7, NWS Los Angeles, CA

December 14, 2016

NWS Los Angeles, CA issued this high wind watch at Dec 14, 2016, 3:09 AM PST. It took effect at Dec 15, 2016, 8:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 14, 2016, 3:09 AM PST (11:09 UTC)
In effect from
Dec 15, 2016, 8:00 PM PST
Expired
Dec 15, 2016, 2:32 AM PST
In force
Issued by
NWS Los Angeles, CA

The text

As transmitted.

880 
WWUS76 KLOX 141109
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
309 AM PST WED DEC 14 2016

...POTENTIAL STRONG AND DAMAGING WINDS TO AFFECT INTERIOR PORTIONS
OF SOUTHWESTERN CALIFORNIA THURSDAY EVENING THROUGH FRIDAY MORNING...

.A SIGNIFICANT STORM SYSTEM WILL BRING POTENTIALLY STRONG
SOUTHWEST WINDS AHEAD OF A COLD FRONT. STRONGEST WINDS WILL AFFECT
MOST INTERIOR AREAS INCLUDING ALL MOUNTAINS...INTERIOR SAN LUIS
OBISPO COUNTY VALLEYS AS WELL AS THE ANTELOPE VALLEY. 

CAZ037-051-052-142230-
/O.NEW.KLOX.HW.A.0007.161216T0400Z-161216T1400Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...
BLACK MOUNTAIN...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
309 AM PST WED DEC 14 2016

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH EARLY
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING
THROUGH EARLY FRIDAY MORNING.

* WINDS AND TIMING...SOUTHWEST WINDS BETWEEN 20 AND 35 MPH WITH
  POSSIBLE GUSTS TO 60 MPH WILL DEVELOP THURSDAY EVENING AND
  PERSIST THROUGH VERY EARLY FRIDAY MORNING. WINDS WILL TAPER OFF
  QUICKLY BY MID MORNING.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING
  TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER
  LINES...AND CAUSE PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
POTENTIALLY DAMAGING WINDS OF 58 MPH OR GREATER. BE PREPARED TO
SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF
STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO
OR YOUR FAVORITE MEDIA SOURCE.

&&

$$

CAZ053-054-059-142230-
/O.NEW.KLOX.HW.A.0007.161216T0400Z-161216T2000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE
309 AM PST WED DEC 14 2016

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING. 

* WINDS AND TIMING..SOUTHWEST WINDS BETWEEN 20 AND 35 MPH WITH
  POSSIBLE GUSTS TO 60 MPH WILL DEVELOP THURSDAY EVENING AND
  PERSIST THROUGH FRIDAY MORNING. WINDS WILL TAPER OFF SOME AND
  BECOME WEST TO NORTHWEST BY THE AFTERNOON.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING
  TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER
  LINES...AND CAUSE PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
POTENTIALLY DAMAGING WINDS OF 58 MPH OR GREATER. BE PREPARED TO
SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF
STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO
OR YOUR FAVORITE MEDIA SOURCE.

&&

$$

KAPLAN/ASR
3 follow-up statements
329 
WWUS76 KLOX 142235
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
235 PM PST WED DEC 14 2016

...POTENTIAL STRONG AND DAMAGING WINDS TO AFFECT INTERIOR
PORTIONS OF SOUTHWESTERN CALIFORNIA THURSDAY EVENING THROUGH
FRIDAY MORNING...

.A SIGNIFICANT STORM SYSTEM WILL BRING POTENTIALLY STRONG
SOUTHWEST WINDS AHEAD OF A COLD FRONT. STRONGEST WINDS WILL
AFFECT MOST INTERIOR AREAS INCLUDING ALL MOUNTAINS...INTERIOR SAN
LUIS OBISPO COUNTY VALLEYS AS WELL AS THE ANTELOPE VALLEY.

CAZ037-051-052-150800-
/O.CON.KLOX.HW.A.0007.161216T0400Z-161216T1400Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...
BLACK MOUNTAIN...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
235 PM PST WED DEC 14 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH LATE THURSDAY NIGHT...

* WINDS AND TIMING...SOUTHWEST WINDS BETWEEN 20 AND 35 MPH WITH 
  POSSIBLE GUSTS TO 60 MPH WILL DEVELOP THURSDAY EVENING AND 
  PERSIST THROUGH VERY EARLY FRIDAY MORNING. WINDS WILL TAPER 
  OFF QUICKLY BY MID MORNING. 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... 
  AND CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
POTENTIALLY DAMAGING WINDS OF 58 MPH OR GREATER. BE PREPARED TO
SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF
STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO
OR YOUR FAVORITE MEDIA SOURCE.

&&

$$

CAZ053-054-059-150800-
/O.CON.KLOX.HW.A.0007.161216T0400Z-161216T2000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE
235 PM PST WED DEC 14 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING...

* WINDS AND TIMING..SOUTHWEST WINDS BETWEEN 20 AND 35 MPH WITH 
  POSSIBLE GUSTS TO 60 MPH WILL DEVELOP THURSDAY EVENING AND 
  PERSIST THROUGH FRIDAY MORNING. WINDS WILL TAPER OFF SOME AND 
  BECOME WEST TO NORTHWEST BY THE AFTERNOON. 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... 
  AND CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
POTENTIALLY DAMAGING WINDS OF 58 MPH OR GREATER. BE PREPARED TO
SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF
STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO
OR YOUR FAVORITE MEDIA SOURCE.

&&

$$
816 
WWUS76 KLOX 150402
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
802 PM PST WED DEC 14 2016

...POTENTIAL STRONG AND DAMAGING WINDS TO AFFECT INTERIOR
PORTIONS OF SOUTHWESTERN CALIFORNIA THURSDAY EVENING THROUGH
FRIDAY MORNING...

.A SIGNIFICANT STORM SYSTEM WILL BRING POTENTIALLY STRONG
SOUTHWEST WINDS AHEAD OF A COLD FRONT. STRONGEST WINDS WILL
AFFECT MOST INTERIOR AREAS INCLUDING ALL MOUNTAINS...INTERIOR SAN
LUIS OBISPO COUNTY VALLEYS AS WELL AS THE ANTELOPE VALLEY. BEHIND
THE FRONT...GUSTY WEST TO NORTHWEST WINDS WILL IMPACT THE AREA. 
ANOTHER HIGH WIND WATCH MAY BE NEEDED FOR THE MOUNTAINS AND
ANTELOPE VALLEY ON FRIDAY NIGHT AS THE NORTHWEST FLOW AND
COLD AIR INCREASE ACROSS INTERIOR SECTIONS. THE INTERSTATE 5
CORRIDOR NEAR THE GRAPEVINE WILL BE PARTICULARLY VULNERABLE TO
THE STRONG NORTHWEST WINDS ON FRIDAY NIGHT.

CAZ037-051-052-151200-
/O.CON.KLOX.HW.A.0007.161216T0400Z-161216T1400Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...
BLACK MOUNTAIN...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
802 PM PST WED DEC 14 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH LATE THURSDAY NIGHT...

* WINDS AND TIMING...SOUTHWEST WINDS BETWEEN 20 AND 35 MPH WITH
  POSSIBLE DAMAGING GUSTS TO 60 MPH WILL DEVELOP THURSDAY EVENING
  AND PERSIST THROUGH VERY EARLY FRIDAY MORNING. WINDS WILL TAPER
  OFF QUICKLY BY MID MORNING...BUT COULD STRENGTHEN AGAIN FRIDAY
  NIGHT.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... 
  AND CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
POTENTIALLY DAMAGING WINDS OF 58 MPH OR GREATER. BE PREPARED TO
SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF
STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO
OR YOUR FAVORITE MEDIA SOURCE.

&&

$$

CAZ053-054-059-151200-
/O.CON.KLOX.HW.A.0007.161216T0400Z-161216T2000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE
802 PM PST WED DEC 14 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING...

* WINDS AND TIMING..SOUTHWEST WINDS BETWEEN 20 AND 35 MPH WITH
  POSSIBLE DAMAGING GUSTS TO 60 MPH WILL DEVELOP THURSDAY EVENING
  AND PERSIST THROUGH FRIDAY MORNING. WIND ARE EXPECTED TO TAPER
  OFF SOME FRIDAY AFTERNOON...BUT COULD STRENGTHEN ONCE AGAIN
  FRIDAY NIGHT.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... 
  AND CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
POTENTIALLY DAMAGING WINDS OF 58 MPH OR GREATER. BE PREPARED TO
SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF
STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO
OR YOUR FAVORITE MEDIA SOURCE.

&&

$$

GOMBERG/RAT
080 
WWUS76 KLOX 151032
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
232 AM PST THU DEC 15 2016

...POTENTIAL STRONG AND DAMAGING WINDS TO AFFECT INTERIOR
PORTIONS OF SOUTHWESTERN CALIFORNIA THURSDAY EVENING THROUGH
FRIDAY MORNING...

.A STORM SYSTEM WILL BRING STRONG SOUTHWEST WINDS TO THE AREA
LATE THIS AFTERNOON INTO FRIDAY MORNING. THE STRONGEST WINDS WILL
AFFECT THE MOUNTAINS AND THE INTERIOR AREAS INCLUDING THE ANTELOPE
VALLEY. GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP BEHIND THE
FRONT AND COULD WELL REACH WARNING LEVELS ACROSS THE MOUNTAINS AND
ANTELOPE VALLEY ON FRIDAY NIGHT. THE INTERSTATE 5 CORRIDOR NEAR
THE GRAPEVINE WILL BE PARTICULARLY VULNERABLE TO THE STRONG
NORTHWEST WINDS ON FRIDAY NIGHT.

CAZ037-051-052-152100-
/O.UPG.KLOX.HW.A.0007.161216T0400Z-161216T1400Z/
/O.NEW.KLOX.HW.W.0012.161216T0000Z-161216T1200Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...
BLACK MOUNTAIN...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
232 AM PST THU DEC 15 2016

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS AND TIMING...SOUTHWEST WINDS BETWEEN 20 AND 35 MPH WITH
  GUSTS TO 60 MPH WILL DEVELOP LATE THIS AFTERNOON AND PERSIST
  THROUGH EARLY FRIDAY MORNING. WINDS WILL TAPER OFF QUICKLY AFTER
  SUNRISE. STRONG NORTH WINDS ARE POSSIBLE FRIDAY NIGHT AS WELL.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... 
  AND CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR
GREATER ARE LIKELY. SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE
OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA
WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE.

&&

$$

CAZ053-054-059-152100-
/O.UPG.KLOX.HW.A.0007.161216T0400Z-161216T2000Z/
/O.NEW.KLOX.HW.W.0012.161216T0000Z-161216T1800Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE
232 AM PST THU DEC 15 2016

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS AND TIMING..SOUTHWEST WINDS FROM 20 TO 35 MPH WITH GUSTS
  TO 60 MPH WILL DEVELOP LATE THIS AFTERNOON AND PERSIST THROUGH
  FRIDAY MORNING. STRONG NORTH WINDS ARE POSSIBLE FRIDAY NIGHT AS
  WELL.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... 
  AND CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR
GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR
FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE
LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
SOURCE.

&&

$$

CAZ034>036-038-039-152100-
/O.NEW.KLOX.WI.Y.0087.161216T0000Z-161216T1200Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
CUYAMA VALLEY-SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...SOLVANG...SANTA YNEZ...CUYAMA...SANTA BARBARA...
MONTECITO...CARPINTERIA
232 AM PST THU DEC 15 2016

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST FRIDAY. 

* WINDS AND TIMING...SOUTH WINDS 20 TO 30 MPH WITH GUSTS FROM 40
  TO 50 MPH WILL DEVELOP LATE THIS AFTERNOON AND PERSIST UNTIL A
  FEW HOURS BEFORE DAWN FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

RORKE

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind watch went out at Dec 13, 10:20 PM PST, 4 hours 49 minutes earlier.

Area forecast discussion, Dec 13, 10:20 PM PST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1020 PM PST Tue Dec 13 2016

.SYNOPSIS...
Dry conditions with near-normal temperatures can be expected
through Wednesday, with areas of coastal low clouds and fog during
the overnight and morning hours. A Pacific storm system will bring
widespread rain, possible mountain snow and gusty winds to the
region Thursday and Thursday night. A chance of showers and
mountain snow showers will linger Friday. Dry and cool conditions
will then prevail through the weekend.

&&

.UPDATE...

Ridging aloft remains over the area this evening from an upper-
level high pressure system off the Baja California Coast. A
slight warm-up should continue into Wednesday as 500 mb heights
climb and 1000-500 mb thickness values increase above weak onshore
flow. The ridge axis will slowly slide over the area through
Wednesday, then the air mass should start to moisten at the lower
levels ahead of the impending storm system.

Onshore flow will keep some semblance of a marine layer stratus
deck in place through Wednesday morning, but middle and high level
moisture streaming over the area will play tricks on the marine
inversion. Moderate confidence exists in the stratus forecast as
the stratus deck could disorganized.

Winds have been increased across the area, especially for the
mountains and desert on Wednesday afternoon and night. Breezy
southwest winds should develop, especially across the foothills of
the Antelope Valley.

&&

.SHORT TERM...(TUE-FRI)

No big changes to the forecast for Thu/Fri. Models didn't offer up
too much in the way of changes, though GFS was a touch lower on
the precip amounts. Nothing significant though and likely just
typical model wobble. In terms of the onset time we should be
seeing rain along the Central Coast Thursday morning and reaching
Ventura and possibly the western portion of LA County late in the
afternoon. The big burst though will be overnight, particularly
between 10pm and 6 am.

Overall amounts and impacts still the same. Lower elevations
should average around an inch plus or minus and foothills/mtns in
the 1-3 range. Though models are still very unimpressive with the
convective parameters the high pwats (around 1.5" just offshore)
combined with a warm air mass and decent upslope flow should make
for an efficient rainfall producer. So even without thunderstorms
there should be pockets of heavy rain where rates are right up
there against the low end of the short term usgs debris flow
thresholds, particularly the 15/30 minute thresholds. So if
models still look good tonight we'll probably go with a burn area
flash flood watch for Thursday night and early Friday.

Still some decent rain for LA County during the Friday morning
rush hour commute but showers will taper off quickly by lunch
time.

Snow levels will be well over 9000' for a good portion of the
event. The cold front that will come through Friday morning will
lower them but not quickly enough to generate much accumulation
and am not expecting to need any winter headlines for this event.
Perhaps an inch or two at some of the higher elevations Friday
morning.

Breezy Friday afternoon behind the front, possibly close to
advisory levels for some of the coastal areas.

.LONG TERM...(SAT-TUE)

Mostly clear but cool weekend with some frosty mornings. Gradients
turn offshore Sunday and peak Monday, possibly requiring some low
end wind advisories for Santa Anas. Another cool offshore event
with highs no warmer than the low 70s at best. Lighter winds
Tuesday and slightly warmer.

&&

.AVIATION...

14/0600Z

At 0540Z at KLAX, there was a weak 1200 foot marine layer. The
top of the inversion was around 4100 ft with a temperature of 15 deg
C.

Low confidence in non desert TAFs. Marine layer low clouds will
likely develop haphazardly. Cigs will mostly be in the MVFR
category but there is a 30 percent chc of IFR cigs. Good
confidence in slow to no clearing for the afternoon.

KLAX...Low confidence in TAF. Low clouds have an equal chc of
forming from 07Z-11Z. There is a 30 percent chc of IFR conds from
10Z-16Z.

KBUR...Low confidence in TAF. Low clouds have an equal chc of
forming from 08Z-13Z. There is a 30 percent chc of IFR conds from
10Z-16Z.

&&

.MARINE...

13/900 PM.

Winds and seas will remain below small craft advisory criteria
through at least Wednesday night, then south winds should
increase between Wednesday night and Thursday ahead an approaching
frontal system. Small craft advisory levels winds will likely
develop at least across the outer and northern waters Thursday.

Winds will increase further and seas will build behind the
frontal system late Thursday night and Friday. Gale force west to
northwest winds with steep short-period hazardous seas are
possible across the entire waters late Thursday night through
Friday.

Patchy dense fog with visibility one nautical mile or less is
possible across the coastal waters tonight.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

.HAZARD POTENTIAL OUTLOOK...(FRI-TUE)
Moderate to heavy rain with possible debris flows in burn areas
Friday morning. Gusty advisory level Santa Ana winds possible
Sunday and Monday.

&&

PUBLIC...Hall/MW
AVIATION...Rorke
MARINE...Hall
SYNOPSIS...Sirard

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:08 AM PSTFlash Flood WatchLOXLos Angeles57 hr
Dec 14, 9:07 AM PSTGale WatchLOX17 hr

Nearby

High Wind Watches in California, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.